Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 8, NWS New York, NY
NWS New York, NY issued this small craft advisory at Jan 10, 2017, 3:25 PM EST. It took effect at Jan 10, 2017, 6:00 PM EST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2017, 3:25 PM EST (20:25 UTC)
- In effect from
- Jan 10, 2017, 6:00 PM EST
- Expired
- Jan 10, 2017, 8:02 PM EST
- In force
- 2 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
624 WHUS71 KOKX 102025 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 325 PM EST TUE JAN 10 2017 ...STRONG SOUTHERLY WINDS DEVELOPING TONIGHT... ANZ330-335-338-340-345-111000- /O.CAN.KOKX.GL.W.0002.170110T2300Z-170111T1100Z/ /O.NEW.KOKX.SC.Y.0008.170110T2300Z-170111T1400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 325 PM EST TUE JAN 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-111000- /O.CON.KOKX.GL.W.0002.170110T2300Z-170111T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 325 PM EST TUE JAN 10 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
1 follow-up statement
123 WHUS71 KOKX 110102 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 802 PM EST TUE JAN 10 2017 ...ROUGH CONDITIONS TONIGHT INTO WEDNESDAY... ANZ350-353-355-111000- /O.CAN.KOKX.GL.W.0002.000000T0000Z-170111T1100Z/ /O.NEW.KOKX.GL.W.0003.170111T0500Z-170111T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 802 PM EST TUE JAN 10 2017 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST WEDNESDAY. * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-111000- /O.CAN.KOKX.SC.Y.0008.000000T0000Z-170111T1400Z/ /O.NEW.KOKX.SC.Y.0009.170111T0500Z-170111T1400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 802 PM EST TUE JAN 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST WEDNESDAY. * WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 2:33 PM EST, 52 minutes earlier.
Area forecast discussion, Jan 10, 2:33 PM EST, 52 minutes before
Area Forecast Discussion
National Weather Service New York NY
233 PM EST Tue Jan 10 2017
.SYNOPSIS...
The Tri-State Region will become wedged between strong high
pressure over the North Atlantic and deep low pressure near the
Great Lakes tonight. An occluded front will pass early Wednesday.
Unsettled weather is expected late in the week and through the
weekend as a series of low pressure systems move across the
region.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Temperatures were adjusted down a few degrees across much of the
area as southerly flow and associated warm air advection has been
slow to develop so far today. Scattered snow showers continue to
work their way east across eastern Pennsylvania, but these should
dissipate before reaching the local area.
The high will continue to drift eastward today, and southerly flow
will gradually increase. Some fog may begin to develop with warm
air advection over the snow cover, mainly Long Island and
Connecticut. Otherwise, a developing warm front will produce some
lift this afternoon and evening, potentially producing some
pockets of snow, sleet and rain.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Any mixed precipitation will retreat northward through the
evening, so as the main batch of precipitation comes through after
10 pm or so, it will all be rain.
The biggest hazard will likely be the wind, with a 974 low over
southeastern Ontario, and a 1047 high over Newfoundland at 6Z. A
wind advisory is entirely possible, especially along the coast,
where mixing 80 percent of the GFS or NAM from 975 millibars
brings gusts to criteria.
Some patchy fog eating up the snow tonight with the warm air
advection over the snowpack.
As the rain associated with the occluded front ends on Wednesday,
this will start a roughly 12 hour dry period before the next round
of precipitation.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Unsettled weather with multiple fast moving systems expected to
impact the area through this time period.
A warm front and warm air advection precipitation will move into the
region Wednesday night into Thursday. Plenty of warm air will be in
place, so do not anticipate any ptype issues, plain rain. Will cap
pops at high chance for now, but confidence continues to grow for a
low QPF event.
The warm front and associated lift moves northward through the day,
as it does, conditions become dry. A wave of low pressure passes
well to the north Thursday night, with an associated cold front
pushing through late Thursday night into early Friday. Timing
differences though are noted in global models. Forecast models
indicating the front comes through dry. A polar high builds to the
north Friday night and Saturday.
The next chance of precipitation comes over the weekend, late
Saturday into Sunday as a wave of low pressure passes south of the
region. Latest 00z forecast guidance now showing low pressure
passing far enough south, and strong high pressure to the north, to
keep cold air locked in place for precipitation to remain all snow.
There are some timing issues between the GFS and ECMWF, however both
models are showing a low QPF event.
More precipitation moves into the region Monday and Tuesday as a
trough begins to move eastward. Temperatures gradually warm through
this time, however some precipitation may start off as a wintry mix
north and west of NYC before changing over to plain rain Monday
afternoon.
Mild temperatures Wednesday night and Thursday will return to either
near normal, or below normal behind the cold front late Friday,
Friday night through Sunday. Near normal to slightly above normal
readings are expected Monday and Tuesday as warm air moves back
northward.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
A frontal system approaches tonight and moves through by morning.
Light precipitation is approaching from the west. There is a low
prob of light snow showers for the interior and rain showers for
the city/coast this afternoon, but most of the precipitation will
move through overnight. Stratus is beginning to develop offshore
of Long Island and may impact KGON tonight.
Wind forecast is challenging until flow begins to strengthen
tonight ahead of the system. Winds are generally varying between
250 and 150 but should become more south to southwest around
15-20kt overnight. Conditions will deteriorate after around 00Z,
with IFR and LLWS likely. LLWS with SW winds at 50 kt at FL020
between 06z and 12z tonight. Rain and LLWS should end around the
morning push.
Inversion strengthens tomorrow. Given the lingering moisture
following previous snow and rain, expect IFR stratus to continue
through most of Wednesday.
Refer to www.weather.gov/zny for compression forecast for
Today and Wednesday, as winds aloft are forecast to strengthen
from the southwest.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component
forecasts,can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Brief period of light and variable winds
possible this afternoon. Winds varying between 250 and 150. Low
prob for mvfr cigs this evening. Low prob for brief and light rain
this afternoon.
KLGA TAF Comments: Low prob for brief and light wintry mix
this afternoon.
KEWR TAF Comments: Low prob for brief and light wintry mix
this afternoon. Winds may vary between 220 and 150 this afternoon.
KTEB TAF Comments: Low prob for brief and light wintry mix
this afternoon. Winds may vary between 220 and 150 this afternoon.
KHPN TAF Comments: Low prob for brief and light wintry mix
this afternoon. Winds may shift to south sooner than forecast.
KISP TAF Comments: Winds may shift to south sooner than forecast.
Low prob for mvfr cigs this afternoon. Low prob for light rain
showers this afternoon.
.OUTLOOK FOR 12Z WEDNESDAY THROUGH SATURDAY...
.Wednesday...IFR or lower likely in rain Wed morning. MVFR/IFR
cigs could hold through Wednesday. SW gusts 25 kt Wed AM for
coastal terminals. LLWS ends aft 12z.
.Wed Night-Thursday Night...MVFR/IFR possible in rain. SW flow.
.Friday...Conds improving to VFR Friday. FROPA to gusty W/NW
flow.
.Saturday...VFR. NW flow.
.Saturday Night...MVFR/IFR conds possible in snow. NE-E flow.
.Sunday...MVFR/IFR conds possible in snow early, otherwise VFR. NE
flow.
&&
.MARINE...
The Small Craft Advisory that was in effect for this afternoon has
been cancelled as southerly flow has been slow to develop so far
today. Winds should increase this evening, with strong southerly
winds developing tonight across all waters. A gale warning remains
in effect.
The winds ramp down on Wednesday, but seas will remain at or above
5 ft on the ocean.
South to southwest winds are expected across the area waters
Wednesday night and Thursday as a warm front moves through, then a
cold front approaches. Winds turn to the north Friday as the cold
front moves through and high pressure builds.
Seas on the ocean through this time may be right around 5 ft,
especially on the eastern ocean waters. Seas then build to
SCA conditions on all the ocean waters out ahead of the cold front.
Sub-SCA conditions are then expected Saturday through the remainder
of the forecast period.
Across the non-ocean waters, generally expect sub SCA conditions
late this week into the weekend, although winds may gust at times.
&&
.HYDROLOGY...
Around a half inch of rain is expected tonight. No hydrologic concerns
are anticipated late this week and this weekend.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Gale Warning from 6 PM this evening to 6 AM EST Wednesday for
ANZ330-335-338-340-345-350-353-355.
&&
SYNOPSIS...BC/JMC
NEAR TERM...FEB/BC/JMC/MET
SHORT TERM...JMC
LONG TERM...BC
AVIATION...MD
MARINE...FEB/BC/JMC/MET
HYDROLOGY...BC/JMCHazardous weather outlook, Jan 10, 10:00 AM EST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1000 AM EST TUE JAN 10 2017 ANZ330-335-338-340-345-350-353-355-111100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1000 AM EST TUE JAN 10 2017 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-111100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1000 AM EST TUE JAN 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:30 AM EST | Gale Warning | OKX | 17 hr |
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.